| Model Number |
A34-34/C80-O20 V |
| Medical Device Problem Code |
Complete Blockage (1094)
| Health Effect - Clinical Code |
Obstruction/Occlusion (2422)
| Date of Event |
04/04/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.Devices remain implanted.
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft, an afx vela suprarenal proximal extension and two (2) non-endologix stents in the distal left iliac limb.This initial implant procedure is outside the indications of use (off-label) due to adjunctive (non-endologix) devices not compatible with the afx2 system per device ifu, and due to the placement of a proximal vela suprarenal extension in the patient's iliac.Less than two (2) months post initial procedure, the patient presented with claudication.The subsequent angiogram detected an occluded left graft limb.The physician elected to treat the patient by performing a bilateral iliofemoral endarterectomies and a right-to-left cross femoral bypass on (b)(6) 2016.This event was previously reported per mfr.Report # 2031527-2016-00594.Two (2) days post secondary procedure, an everflex (non-endologix) stent was placed within the patient's right iliac limb into the external iliac artery to treat stenosis.Another four (4) months post tertiary procedure, the patient presented at routine follow-up with an occlusion of the left iliac graft/extension.It is unknown if the physician plans to re-intervene.Note: this is a clinical study patient.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported left iliac occlusion is confirmed.This is consistent with the reported adverse event/incident.Procedure-related harms, device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: g3 awareness date.H6 investigation finding codes; remove 3233.H6 investigation conclusion codes; remove 11.